Optical nerve neuritis

Question

I started Triumeq last year - and withing 5 weeks I experienced Optic Neuritis. After days and numerous tests, MRI's, blood work, none of the Drs can determine the cause other than - reaction to the new medicine, Triumeq. I now have permanent damage to my Optic Nerve and very distorted vision in my right eye. I have to go throught many more tests but, the only thing I can get from the Dr. who prescribed the medication is, I must have had an allergic or Imune reaction to the combination medicine. I might add that my eyesight was great prior to taking Triumeq - I go to the eye Dr regularly and check ups prior to taking Triumeq were very very good.

Answer

Thanks for posting your experience. I am not aware of an established link between Triumeq and optic neuritis. I hope your physician reported the case to the FDA through Med Watch. Multiple sclerosis, syphilis, automimmune disorders (such as lupus), other drugs (such as ethambutol) diabetes, some vitamin deficiencies can trigger optic neuritis so I assume you have had all of those ruled out. If Triumeq is suspected switching to an alternative regimen quickly would be considered and then observe what happens to your eye difficulty. If any reader knows of a published report or has their own personal experience please post. KH